I was put on 20mg Simvastatin With 5mg Bystolic to lower my cholesterol that the total was 245 on Jan. 12, 2010 four days later I was in the ER with what I thought was heart attack symptoms, but after the cardiac enzymes, chest xray, and ekg came back negative, the ER found out I had Anxiety history and gave me Xanax which seems to quiet the symptoms for about six hours until the symptoms came back. I've been on the Simvastatin for about five weeks now and have felt the same "Anxiety" Symptoms and have been to the ER 6 times total since Jan. 16th where the run their tests and send me home with Xanax, where I medicate every six hours until the Xanax is gone and the Symptoms come back. I have also been nauseous for the last 3 weeks and yesterday started having upper abdominal pain/stomach cramping that seemed to move into my chest, and what feels like a pinch on the bottom muscle of my left arm. I called my doctor's nurse line and they never called me back. (I have a county health plan Doctor) So I decided to not take the Simvastatin tonight after reading all of the horror stories on the Med Forums. I'm a 35 yr old male 5'11" 245 lbs. I've lost 25 lbs because of nausea since starting Simvastatin.
From what i know about zocor (simvastatin) I dont believe thats where your anxiety is coming from. But it definitely causes nausea and headaches. I was on it for awhile and didnt like it. I asked my doctor to switch my meds if possible and he put me on lipitor. It has helped my cholesterol come down. You might want to check that out. I hope that helps
Hi, this is what I found: Simvastatin may cause anxiety (fear or dread out of proportion to situation - often with restlessness, tension, pounding/rapid heartbeats, or rapid breathing).
This drug may also cause the following symptoms that are related to anxiety:
Abnormal thyroid hormone blood levels Abnormal thyroid hormone blood levels
Agitation/excitation Agitation/excitation (uncertainty exists about relationship between drug and side effect)
Its a shame none of the Drs. could tell you that the symptoms of this drug are anxiety. I would discontine this medicine for sure.
In response to you. I have had the same scenario after starting a simvastatin. Same chest symptoms. I have since stopped taking the drug and reported symptoms to Doctor and Pharmacy. Your not alone. I am going to find a natural way to lower my cholesterol.
I have a similar thing, very interesting someone else has high anxiety levels.
I've been on 80mg of Simvastatin for the last 3 years... around 18 months ago I felt an odd itch in my cest, then burning sensation down my left arm and middle-back shoulder pain. I went to hospital... they ran all the tests and found nothing.
Since then it's been recurring on and off and a couple of months back I felt a heaviness in my chest, so off to the hospital again... more tests, still nothing found.
Now it's happened again... it's always there to a certain degree but this time with nausea as well and I still have strong urine too on and off... It's driving me crazy and I'm convinced that I'm about to have a heart attack or the big C...
I have yet another appointment with my doc next week, I read over the symptoms and side effects all the time, it's constantly on my mind, and the anxiety is driving me nuts... and possibly causing additional symptoms.
I'm just wondering what else to do, I'm not sure I want off these meds due to family history sky-high cholesterol levels, and it has come down a lot, but if this is the option I'm not sure what to do next.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Nov 2009 • 1 answer
I was taking Simvastatin for 2-1/2 years and recently experienced musle aches and pains all over. My
Updated 29 Nov 2009 • 2 answers
Updated 16 Mar 2012 • 2 answers
Updated 14 Feb 2018 • 1 answer
Updated 30 Aug 2013 • 1 answer